MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN CUP IMPACTOR TIP 28MM; HIP INSTRUMENTS : INSERTION DEVICES

DEPUY ORTHOPAEDICS INC US PINN CUP IMPACTOR TIP 28MM; HIP INSTRUMENTS : INSERTION DEVICES
Model Number 2217-50-006
Medical Device Problem Codes Crack (1135); Device-Device Incompatibility (2919); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the impactors were worn and cracking.No surgical delay was reported.
 
Additional Manufacturer Narrative
(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received indicated that the instrument was showing signs of crack on the colored impaction part/ unthreading from silver to attach to handle.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: the device associated with this report was received for examination.Visual inspection of the returned device found the device overall appearance is worn.The reported worn condition was confirmed.However, no signs of cracks were found.A functional test performed with mating sample was unable to replicate the unable to assemble condition.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: a date code was provided, which indicates that the device was manufactured on (9/2002).A manufacturing records evaluation (mre) was not performed since a valid finished good lot number was not provided for this device.Corrected: h3.

Brand Name
PINN CUP IMPACTOR TIP 28MM
Common Device Name
HIP INSTRUMENTS : INSERTION DEVICES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key15554147
Report Number1818910-2022-19743
Device Sequence Number5959654
Product Code HXC
UDI-Device Identifier10603295098959
UDI-Public10603295098959
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2217-50-006
Device Catalogue Number221750006
Device Lot NumberAY0902
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2022
Supplement Date Received by Manufacturer10/17/2022
11/16/2022
Initial Report FDA Received Date10/06/2022
Supplement Report FDA Received Date10/19/2022
11/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2002
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown